MAUDE Adverse Event Report: ARTHROCARE CORPORATION TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACH4041-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on clinical review pmcf for turbovac 90 xl icw, multivac 50 xl icw & topaz ez ifs, during a procedure to treat a range movement issue of 1 patient, while using a topaz wand the patient suffered a recoverable cutaneous and subcutaneous lesion.A camera head that was used had a unsuitable fibre in spite of indirect connection.Additionally a foot pedal, lens integrated system and an intellion link werewolf were used.Patient outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H11: corrected data g2.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TOPAZ EZ IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16797277
Report Number3006524618-2023-00163
Device Sequence Number14237743
Product Code GEI
UDI-Device Identifier00817470003574
UDI-Public00817470003574
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberACH4041-01
Device Catalogue NumberACH4041-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer04/24/2023
07/07/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date04/24/2023
07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexFemale